Alert archive / Minnesota / River Flood Warnings in 2014
River Flood Warning 49, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Jul 22, 2014, 6:28 AM CDT for Marshall County, Minnesota. It was in force for 42 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2014, 6:28 AM CDT (11:28 UTC)
- Expired
- Jul 24, 2014, 12:04 AM CDT
- In force
- 42 hr
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marshall County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 86 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Snake River (NW MN) above Warren (MKLM5). The gauge peaked at 68.18 ft at Jul 22, 2014, 5:00 AM CDT.
- Action stage
- 66 ft
- Minor stage
- 67 ft
- Moderate stage
- 71 ft
- Major stage
- 75 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05085450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
070 WGUS43 KFGF 221128 FLWFGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 628 AM CDT TUE JUL 22 2014 ...THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A FLOOD WARNING (NEW) FOR THESE RIVER LOCATIONS IN MINNESOTA... NEW FLOODING IS FORECAST TO OCCUR AT... * ABOVE WARREN...ON THE SNAKE RIVER...IN MARSHALL COUNTY. NEW FLOODING IS FORECAST TO OCCUR AT... * ALVARADO...ON THE SNAKE RIVER...IN MARSHALL COUNTY. .RADAR ESTIMATES THAT 3 TO 5 INCHES OF RAIN HAS FALLEN WITHIN THE SNAKE RIVER BASIN...WHICH WILL LEAD TO MINOR FLOODING. A FOLLOW-UP FLOOD STATEMENT WITH MORE DETAILED FLOODING INFORMATION WILL BE ISSUED SHORTLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && MNC089-221228- /O.NEW.KFGF.FL.W.0049.140722T1128Z-140724T0504Z/ /MKLM5.1.ER.140722T0546Z.140722T0930Z.140722T2304Z.NO/ 628 AM CDT TUE JUL 22 2014 THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A NEW FLOOD WARNING FOR... * ...ABOVE WARREN...ON THE SNAKE RIVER. * UNTIL LATE WEDNESDAY NIGHT. * AT 5:45 AM TUESDAY THE STAGE WAS 68.2 FEET. * MINOR FLOOD STAGE IS 67.0 FEET. * MINOR FLOODING IS OCCURRING AND FOR THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 68.2 FEET BY TUESDAY MID-MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY EVENING. && LAT...LON 4820 9684 4817 9681 4820 9664 4823 9666 $$ MNC089-221228- /O.NEW.KFGF.FL.W.0050.140723T1500Z-140725T1825Z/ /ALVM5.1.ER.140723T1500Z.140724T0000Z.140724T1225Z.NO/ 628 AM CDT TUE JUL 22 2014 THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A NEW FLOOD WARNING FOR... * ...ALVARADO...ON THE SNAKE RIVER. * FROM WEDNESDAY MORNING TO FRIDAY AFTERNOON. * AT 7:30 PM MONDAY THE STAGE WAS 95.6 FEET. * MINOR FLOOD STAGE IS 106.0 FEET. * FOR THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 107.5 FEET BY WEDNESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MID-MORNING. && LAT...LON 4846 9713 4831 9712 4814 9702 4817 9679 $$
4 follow-up statements
803 WGUS83 KFGF 221153 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 653 AM CDT TUE JUL 22 2014 ...THE FLOOD WARNING CONTINUES FOR THESE RIVER LOCATIONS IN MINNESOTA... * ABOVE WARREN...ON THE SNAKE RIVER ...IN MARSHALL COUNTY * ALVARADO...ON THE SNAKE RIVER ...IN MARSHALL COUNTY .RADAR ESTIMATES THAT 3 TO 5 INCHES OF RAIN HAS FALLEN WITHIN THE SNAKE RIVER BASIN...WHICH WILL LEAD TO MINOR FLOODING. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. RIVER FORECASTS USUALLY USE 24 HOURS OF EXPECTED PRECIPITATION BUT DEPENDING ON THE SITUATION IT MAY INCLUDE PRECIPITATION EXPECTED THROUGH THE NEXT 72 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && MNC089-232353- /O.CON.KFGF.FL.W.0049.000000T0000Z-140724T0504Z/ /MKLM5.1.ER.140722T0546Z.140722T0930Z.140722T2304Z.NO/ 653 AM CDT TUE JUL 22 2014 THE FLOOD WARNING CONTINUES FOR... * ...ABOVE WARREN...ON THE SNAKE RIVER. * UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 5:45 AM TUESDAY THE STAGE WAS 68.2 FEET. * MINOR FLOODING IS OCCURRING AND DURING THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. * MINOR FLOOD STAGE IS 67.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST NEAR 68.2 FEET SOMETIME TUESDAY MID-MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY EVENING. * THE RIVER IS FORECAST TO CREST AT 68.2 ON TUESDAY MID-MORNING DURING THIS 7-DAY PERIOD. * IMPACT STATEMENT(S) - AT 67.0 FEET, FLOOD STAGE...MINOR. && DAILY 1 AM CDT/MIDNIGHT CST FORECAST STAGE IN FEET: DATE WED THU FRI SAT SUN MON TUE (MONTH/DAY) 07/23 07/24 07/25 07/26 07/27 07/28 07/29 SNAKE RIVER ABOVE WARREN 65.5 64.1 62.8 61.5 61.2 61.1 61.1 LAT...LON 4820 9684 4817 9681 4820 9664 4823 9666 $$ MNC089-232352- /O.CON.KFGF.FL.W.0050.140723T1500Z-140725T1825Z/ /ALVM5.1.ER.140723T1500Z.140724T0000Z.140724T1225Z.NO/ 653 AM CDT TUE JUL 22 2014 THE FLOOD WARNING CONTINUES FOR... * ...ALVARADO...ON THE SNAKE RIVER. * FROM WEDNESDAY MORNING TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 PM MONDAY THE STAGE WAS 95.6 FEET. * MINOR FLOOD STAGE IS 106.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 107.5 FEET BY WEDNESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MID-MORNING. * THE RIVER IS FORECAST TO CREST AT 107.5 ON WEDNESDAY EVENING DURING THIS 7-DAY PERIOD. * IMPACT STATEMENT(S) - AT 108.0 FEET, MODERATE FLOOD STAGE AND OVERLAND SHEET FLOODING OF LOCAL AGRICULTURAL LAND. && DAILY 1 AM CDT/MIDNIGHT CST FORECAST STAGE IN FEET: DATE WED THU FRI SAT SUN MON TUE (MONTH/DAY) 07/23 07/24 07/25 07/26 07/27 07/28 07/29 SNAKE RIVER ALVARADO 103.2 107.2 102.3 100.7 98.3 97.4 97.3 LAT...LON 4846 9713 4831 9712 4814 9702 4817 9679 $$
620 WGUS83 KFGF 221510 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1010 AM CDT TUE JUL 22 2014 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THESE RIVER LOCATIONS IN MINNESOTA... * ABOVE WARREN...ON THE SNAKE RIVER...IN MARSHALL COUNTY * ALVARADO...ON THE SNAKE RIVER...IN MARSHALL COUNTY .TWO TO FIVE INCHES OF RAIN FELL OVER THE SNAKE RIVER BASIN MONDAY EVENING. THIS WATER WILL CONTINUE TO WORK THROUGH THE LOCAL RIVER SYSTEM OVER THE NEXT FEW DAYS. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. RIVER FORECASTS USUALLY USE 24 HOURS OF EXPECTED PRECIPITATION BUT DEPENDING ON THE SITUATION IT MAY INCLUDE PRECIPITATION EXPECTED THROUGH THE NEXT 72 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && MNC089-231510- /O.EXT.KFGF.FL.W.0049.000000T0000Z-140724T0440Z/ /MKLM5.1.ER.140722T0546Z.140722T0930Z.140722T2240Z.NO/ 1010 AM CDT TUE JUL 22 2014 THE FLOOD WARNING CONTINUES FOR... * ...ABOVE WARREN...ON THE SNAKE RIVER. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:45 AM TUESDAY THE STAGE WAS 68.0 FEET. * MINOR FLOODING IS OCCURRING AND DURING THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. * MINOR FLOOD STAGE IS 67.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TUESDAY AFTERNOON. * IMPACT STATEMENT(S) - AT 67.0 FEET, FLOOD STAGE...MINOR. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE WED THU FRI SAT SUN MON TUE (MONTH/DAY) 07/23 07/24 07/25 07/26 07/27 07/28 07/29 SNAKE RIVER ABOVE WARREN 65.1 64.0 62.6 61.9 61.7 61.7 61.7 LAT...LON 4820 9684 4817 9681 4820 9664 4823 9666 $$ MNC089-231510- /O.EXT.KFGF.FL.W.0050.140722T2320Z-140725T0717Z/ /ALVM5.1.ER.140722T2320Z.140723T1200Z.140724T0117Z.NO/ 1010 AM CDT TUE JUL 22 2014 THE FLOOD WARNING CONTINUES FOR... * ...ALVARADO...ON THE SNAKE RIVER. * FROM THIS EVENING TO LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9:30 AM TUESDAY THE STAGE WAS 102.8 FEET. * MINOR FLOOD STAGE IS 106.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY EVENING AND CONTINUE TO RISE TO NEAR 107.8 FEET BY WEDNESDAY MID-MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING. * IMPACT STATEMENT(S) - AT 108.0 FEET, MODERATE FLOOD STAGE AND OVERLAND SHEET FLOODING OF LOCAL AGRICULTURAL LAND. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE WED THU FRI SAT SUN MON TUE (MONTH/DAY) 07/23 07/24 07/25 07/26 07/27 07/28 07/29 SNAKE RIVER ALVARADO 107.8 103.5 101.6 99.2 97.8 97.3 97.2 LAT...LON 4846 9713 4831 9712 4814 9702 4817 9679 $$
671 WGUS83 KFGF 222251 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 551 PM CDT TUE JUL 22 2014 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THESE RIVER LOCATIONS IN MINNESOTA... * ABOVE WARREN...ON THE SNAKE RIVER...IN MARSHALL COUNTY * ALVARADO...ON THE SNAKE RIVER...IN MARSHALL COUNTY .HEAVY RAINFALL YESTERDAY HAS CAUSED RIVER RISES. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. RIVER FORECASTS USUALLY USE 24 HOURS OF EXPECTED PRECIPITATION BUT DEPENDING ON THE SITUATION IT MAY INCLUDE PRECIPITATION EXPECTED THROUGH THE NEXT 72 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && MNC089-240600- /O.EXT.KFGF.FL.W.0049.000000T0000Z-140724T0600Z/ /MKLM5.1.ER.140722T0546Z.140722T0930Z.140723T0000Z.NO/ 551 PM CDT TUE JUL 22 2014 THE FLOOD WARNING CONTINUES FOR... * ...ABOVE WARREN...ON THE SNAKE RIVER. * UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 4:45 PM TUESDAY THE STAGE WAS 67.2 FEET. * MINOR FLOOD STAGE IS 67.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TUESDAY EVENING. * IMPACT STATEMENT(S) - AT 67.0 FEET, FLOOD STAGE...MINOR. && DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET: DATE WED THU FRI SAT SUN MON TUE (MONTH/DAY) 07/23 07/24 07/25 07/26 07/27 07/28 07/29 SNAKE RIVER ABOVE WARREN 67.0 64.6 63.4 62.1 61.8 61.7 61.7 LAT...LON 4820 9684 4817 9681 4820 9664 4823 9666 $$ MNC089-241050- /O.EXT.KFGF.FL.W.0050.140723T0729Z-140725T0747Z/ /ALVM5.1.ER.140723T0729Z.140723T1800Z.140724T0147Z.NO/ 551 PM CDT TUE JUL 22 2014 THE FLOOD WARNING CONTINUES FOR... * ...ALVARADO...ON THE SNAKE RIVER. * FROM LATE TONIGHT TO LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 5:30 PM TUESDAY THE STAGE WAS 104.1 FEET. * MINOR FLOOD STAGE IS 106.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 107.0 FEET BY WEDNESDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING. * THE RIVER IS FORECAST TO CREST AT 107.0 ON WEDNESDAY EARLY AFTERNOON DURING THIS 7-DAY PERIOD. * THE RIVER IS FORECAST TO CREST BETWEEN **** AND **** FEET EARLY/LATER/NEXT/THIS WEEK. * IMPACT STATEMENT(S) - AT 108.0 FEET, MODERATE FLOOD STAGE AND OVERLAND SHEET FLOODING OF LOCAL AGRICULTURAL LAND. && DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET: DATE WED THU FRI SAT SUN MON TUE (MONTH/DAY) 07/23 07/24 07/25 07/26 07/27 07/28 07/29 SNAKE RIVER ALVARADO 104.2 106.3 102.7 100.9 99.2 98.6 98.4 LAT...LON 4846 9713 4831 9712 4814 9702 4817 9679 $$
052 WGUS83 KFGF 230842 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 342 AM CDT WED JUL 23 2014 ...THE FLOOD WARNING IS NOW CANCELLED FOR THESE RIVER LOCATIONS IN MINNESOTA... * ABOVE WARREN...ON THE SNAKE RIVER...IN MARSHALL COUNTY .AFTER A RAPID RISE TO ABOVE MINOR FLOOD STAGE DUE TO MONDAY NIGHTS HEAVY RAIN...THE SNAKE RIVER ABOVE WARREN HAS FALLEN BACK BELOW 67.0 FEET AND IS CONTINUING TO FALL. AS A RESULT...THE FLOOD WARNING IS CANCELLED. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. RIVER FORECASTS USUALLY USE 24 HOURS OF EXPECTED PRECIPITATION BUT DEPENDING ON THE SITUATION IT MAY INCLUDE PRECIPITATION EXPECTED THROUGH THE NEXT 72 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && MNC089-230912- /O.CAN.KFGF.FL.W.0049.000000T0000Z-140724T0600Z/ /MKLM5.1.ER.140722T0546Z.140722T0930Z.140723T0039Z.NO/ 342 AM CDT WED JUL 23 2014 THE FLOOD WARNING IS CANCELLED FOR... * ...ABOVE WARREN...ON THE SNAKE RIVER. * AT 2:45 AM WEDNESDAY THE STAGE WAS 66.3 FEET. * FELL BELOW FLOOD STAGE AT 7:39 PM TUESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 64.2 FEET BY THURSDAY MID-MORNING. * IMPACT STATEMENT(S) - AT 66.0 FEET, ACTION STAGE...FORECAST ISSUANCE STAGE. CORRESPONDS WITH 500 CFS FLOW AND WHEN THE DOWNSTREAM DIVERSION GATES ARE FIRST ADJUSTED. && DAILY 1 AM CDT/MIDNIGHT CST FORECAST STAGE IN FEET: DATE THU FRI SAT SUN MON TUE WED (MONTH/DAY) 07/24 07/25 07/26 07/27 07/28 07/29 07/30 SNAKE RIVER ABOVE WARREN 64.4 63.0 62.0 61.7 61.7 61.7 M LAT...LON 4820 9684 4817 9681 4820 9664 4823 9666 $$ ROGERS
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Jul 22, 3:52 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 22, 3:52 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 352 AM CDT TUE JUL 22 2014 .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 352 AM CDT TUE JUL 22 2014 CHALLENGES INCLUDE TEMPERATURES THROUGH THE PERIOD AND CONVECTIVE CHANCES THURSDAY/THURSDAY NIGHT. GLOBAL MODELS ARE IN GOOD AGREEMENT AND WILL USE A BLENDED SOLUTION FOR THIS FORECAST PACKAGE. EARLY THIS MORNING...WILL ALLOW WAKE LOW INDUCED HIGH WIND WARNING TO EXPIRE AT 4 AM CDT. AFTER INITIAL HIGH WIND REPORT A GFK... STRONGER WINDS HAVE FAILED TO MATERIALIZE FARTHER EAST INTO NORTHWEST MN. STILL SEEING SOME GUSTS ON THE BACKSIDE OF DEPARTING SFC LOW AROUND 30 MPH...BUT WINDS SHOULD BE DECREASING THE REST OF THE NIGHT. OTHER FLOOD ADVISORIES AND FLASH FLOOD WARNING STILL ON TRACK FROM HEAVIER RAIN LAST EVENING. LAST OF WRAP AROUND RAIN SHOWERS NOW MOVING THROUGH LAKE OF THE WOODS/BELTRAMI/CLEARWATER COUNTIES AND SHOULD EXIT THE FORECAST AREA BY 12 UTC. FOR THE REST OF TODAY...A MUCH DRIER AIR MASS WILL BE IN PLACE. SOME RESIDUAL MID-LEVEL MOISTURE MAY RESULT IN SOME FAIR WEATHER THERMAL CU...BUT EXPECT MOSTLY SUNNY SKIES TO MOVE IN BY THE NOON HOUR. TEMPERATURES WILL TOP OUT IN THE MID 70S TO NEAR 80 DEGREES WITH NORTHERLY WINDS FROM 10 TO 15 MPH. SFC HIGH PRESSURE BUILDS ACROSS THE NORTHERN PLAINS TONIGHT WITH CLEAR SKIES AND LIGHT WINDS. TEMPERATURES WILL DROP INTO THE 50S. WEDNESDAY WILL BE GORGEOUS WITH CONTINUED HIGH PRESSURE AND LIGHT WIND. TEMPERATURES NOT LIKELY TO DEVIATE MUCH FROM TODAYS HIGHS WITH MAXIMUM VALUES FROM THE MID 70S TO 80 DEGREES. .LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY) ISSUED AT 352 AM CDT TUE JUL 22 2014 SHOWER AND THUNDERSTORM CHANCES WILL VERY SLOWLY INCREASE FROM WEST TO EAST ACROSS THE DAKOTAS AND INTO WESTERN MN WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...AS AN EASTERN PACIFIC SHORT-WAVE MOVES INTO SOUTHERN ALBERTA AND ITS NORTHWEST TO SOUTHEAST ORIENTED MID-LEVEL TROUGH MEANDERS ACROSS THE NORTHERN PLAINS. WILL INCREASE CHANCE POPS FROM WEST TO EAST THROUGH THE PERIOD. ANY SEVERE CONVECTION THURSDAY SHOULD BE CONFINED TO WESTERN ND INTO CENTRAL SD ALONG NARROW PLUME OF HIGHER INSTABILITY. FRIDAY-MONDAY...MODELS INDICATE THAT A STRONG UPPER LOW WILL KNOCK DOWN THE RIDGING...AND PROPAGATE THROUGH THE REGION SATURDAY/SUNDAY. THE BEST PRECIP CHANCES WILL BE ASSOCIATED WITH THIS UPPER LOW. TEMPERATURES WILL BE NEAR NORMAL VALUES...WITH EXACT VALUES DEPENDENT ON THE LOCATION OF THE UPPER LOW (FOR EXAMPLE...IF THE 00Z ECMWF VERIFIES TEMPS ON SUNDAY MAY BE COOLER THAN FORECASTED). && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1123 PM CDT MON JUL 21 2014 STRONG NON-THUNDERSTORM WINDS WILL AFFECT THE GFK AREA FOR THE NEXT HOUR OR SO MOVING INTO THE TVF AREA AFT MIDNIGHT. WILL NEED TO MONITOR AS SOME OF THE HIGH RESOLUTION MODELS MOVE THESE WINDS INTO BJI IN THE PRE DAWN HOURS. OTHERWISE WILL SEE SOME ISOLD MVFR CIGS IN STRONGER SHOWERS FOR THE NEXT FEW HOURS. AFTER SUNRISE MOST AREAS WILL BE VFR THROUGH THE REMAINDER OF THE PERIOD. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && SHORT TERM...ROGERS LONG TERM...ROGERS/TG AVIATION...VOELKER
Hazardous weather outlook, Jul 22, 5:40 AM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 540 AM CDT TUE JUL 22 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-231045- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 540 AM CDT TUE JUL 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT RESIDUAL PONDING AND FLOODING OF STREETS AND LOW-LYING AREAS WILL CONTINUE EARLY THIS MORNING DUE TO THE HEAVY RAINFALL LAST NIGHT ACROSS PORTIONS OF THE DEVILS LAKE BASIN AS WELL AS NORTHWEST MINNESOTA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ROGERS
In the hours before
Local storm report, Jul 22, 1:09 AM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
109 AM CDT TUE JUL 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND GST CROOKSTON 47.77N 96.61W
07/21/2014 M80 MPH POLK MN BROADCAST MEDIA
PERSONAL WEATHER STATION REPORTED AT LEAST 80 MPH.
MULTIPLE 8 INCH DIAMETER TREES DOWN.
&&
TGRAFENALocal storm report, Jul 22, 3:58 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
358 AM CDT TUE JUL 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 4 SW OSNABROCK 48.63N 98.21W
07/21/2014 E1.00 INCH CAVALIER ND PUBLIC
0450 PM HAIL 5 W OSNABROCK 48.67N 98.26W
07/21/2014 E0.75 INCH CAVALIER ND PUBLIC
EXTREMELY HEAVY RAINS AND SIGNIFICANT AMOUNT OF HAIL TO
DIME SIZE.
0713 PM HAIL LARIMORE 47.91N 97.63W
07/21/2014 E1.00 INCH GRAND FORKS ND TRAINED SPOTTER
HAIL RANGING FROM 3/4 TO 1 INCH
0721 PM HAIL 4 E LARIMORE 47.91N 97.54W
07/21/2014 E1.75 INCH GRAND FORKS ND TRAINED SPOTTER
0735 PM TORNADO 16 ENE BRANTFORD 47.69N 98.60W
07/21/2014 EDDY ND PUBLIC
RELAYED BY STATE RADIO. TIME APPROXIMATE.
0746 PM HAIL 4 E LARIMORE 47.91N 97.54W
07/21/2014 E0.88 INCH GRAND FORKS ND PARK/FOREST SRVC
0748 PM TSTM WND GST 2 E DAZEY 47.19N 98.16W
07/21/2014 M60.00 MPH BARNES ND MESONET
PEAK WINDS MESURED AT THE DAZEY NDAWN STATION.
0751 PM TSTM WND GST 6 W GRAND FORKS 47.92N 97.20W
07/21/2014 M66.00 MPH GRAND FORKS ND ASOS
PEAK WINDS MEASURED AT THE GRAND FORKS INTERNATIONAL
AIRPORT /KGFK/.
0753 PM HAIL 4 WNW LARIMORE 47.93N 97.71W
07/21/2014 E1.00 INCH GRAND FORKS ND LAW ENFORCEMENT
0758 PM TSTM WND GST 6 W GRAND FORKS 47.92N 97.20W
07/21/2014 M69.00 MPH GRAND FORKS ND ASOS
PEAK WIND AT THE GRAND FORKS INTERNATIONAL AIRPORT.
WINDOW DAMAGE REPORTED AT THE TERMINAL BUILDING.
0805 PM TSTM WND GST 5 NNW GRAND FORKS 47.98N 97.11W
07/21/2014 M61.00 MPH GRAND FORKS ND MESONET
PEAK WINDS MEASURED AT THE GRAND FORKS NDDOT WIND SENSOR
ALONG I-29.
0807 PM TSTM WND DMG FINLEY 47.51N 97.84W
07/21/2014 STEELE ND PUBLIC
PHOTOGRAPH INDICATED 8 INCH DIAMETER TREE FALLING ON AND
DAMAGING DECK FENCING.
0815 PM TSTM WND DMG GRAND FORKS 47.92N 97.07W
07/21/2014 GRAND FORKS ND NWS EMPLOYEE
FIST SIZED...APPROX 3INCH DIAMETER...TREE BRANCH DOWN IN
BACKYARD.
0815 PM TSTM WND DMG GRAND FORKS 47.92N 97.07W
07/21/2014 GRAND FORKS ND TRAINED SPOTTER
8 TO 10 INCH TREES DOWNED IN SOUTH GRAND FORKS 32ND AVE
AND LEGEND LANE. TIME APPROXIMATE.
0817 PM TSTM WND GST 6 W GRAND FORKS 47.92N 97.20W
07/21/2014 M58.00 MPH GRAND FORKS ND ASOS
PEAK WIND MEASURED AT THE GRAND FORKS INTERNATIONAL
AIRPORT.
0835 PM TSTM WND DMG GRAND FORKS 47.92N 97.07W
07/21/2014 GRAND FORKS ND PUBLIC
3 TO 4 INCH TREE BRANCHES DOWN VICINITY OF GROUND ROUND
ON 32 AV S. NUMEROUS SMALLER BRANCHES ON GROUND VICINITY
OF POST OFFICE ON 28 AV S.
0835 PM TSTM WND DMG GRAND FORKS 47.92N 97.07W
07/21/2014 GRAND FORKS ND PUBLIC
TREE DOWN IN RESIDENTS BACKYARD ON UNIVERSITY AV.
0837 PM HAIL 4 WNW GREENBUSH 48.72N 96.26W
07/21/2014 E0.88 INCH ROSEAU MN TRAINED SPOTTER
VERY HEAVY RAINS WITH PONDING WATER
0840 PM TSTM WND DMG HILLSBORO 47.40N 97.06W
07/21/2014 TRAILL ND PUBLIC
SEVERAL TREES DOWN AND POWER OUTAGES IN TOWN. WIND GUSTS
ESTIMATED AT AROUND 60 MPH.
0844 PM HEAVY RAIN 4 WSW NEWFOLDEN 48.33N 96.41W
07/21/2014 M1.00 INCH MARSHALL MN COCORAHS
WIND GUSTS TO 50 MPH
0853 PM FUNNEL CLOUD 6 W LARIMORE 47.91N 97.76W
07/21/2014 GRAND FORKS ND 911 CALL CENTER
0855 PM FUNNEL CLOUD 7 W CROOKSTON 47.77N 96.76W
07/21/2014 POLK MN PUBLIC
FUNNEL CLOUD DESCENDED AND ASCENDED FROM ROTATING WALL
CLOUD. RELAYED BY POLK S.O.
0910 PM FLASH FLOOD GRAND FORKS 47.92N 97.07W
07/21/2014 GRAND FORKS ND AMATEUR RADIO
WATER FLOWING OVER BOTH WEST BOUND LANES ON WASHINGTON
STREET NEAR JUNCTION WITH 32 AV S.
0915 PM FLASH FLOOD GRAND FORKS 47.92N 97.07W
07/21/2014 GRAND FORKS ND TRAINED SPOTTER
SEVERAL INCHES OF WATER POOLING OVER STREETS EAST OF
WASHINGTON ST.
0920 PM TSTM WND DMG CROOKSTON 47.77N 96.61W
07/21/2014 POLK MN PUBLIC
MULTIPLE TREES DOWN VICINITY OF BEET PLANT.
0920 PM TSTM WND GST CROOKSTON 47.77N 96.61W
07/21/2014 M80.00 MPH POLK MN BROADCAST MEDIA
PERSONAL WEATHER STATION REPORTED AT LEAST 80 MPH.
MULTIPLE 8 INCH DIAMETER TREES DOWN.
0930 PM FLASH FLOOD EAST GRAND FORKS 47.93N 97.02W
07/21/2014 POLK MN PUBLIC
STREET FLOODING
0930 PM TSTM WND DMG GENTILLY 47.79N 96.45W
07/21/2014 POLK MN PUBLIC
4 INCH DIAMETER TREE BRANCHES DOWN.STORM WINDOW BLOWN OFF
HOUSE.
0935 PM TSTM WND DMG THIEF RIVER FALLS 48.11N 96.18W
07/21/2014 PENNINGTON MN PUBLIC
NUMEROUS TREES DOWN IN THE CITY. POWER OUT.
0935 PM TSTM WND GST 2 S THIEF RIVER FALLS 48.08N 96.18W
07/21/2014 M58.00 MPH PENNINGTON MN AWOS
PEAK WIND MEASURED AT THE THIEF RIVER FALLS REGIONAL
AIRPORT.
0935 PM TSTM WND DMG RED LAKE FALLS 47.89N 96.27W
07/21/2014 RED LAKE MN PUBLIC
NUMEROUS TREES DOWN IN CITY AND POWER IS OUT.
1036 PM NON-TSTM WND GST 5 W GRAND FORKS 47.92N 97.18W
07/21/2014 M63.00 MPH GRAND FORKS ND ASOS
MEASURED AT AIRPORT
1045 PM TSTM WND DMG KELLIHER 47.23N 94.88W
07/21/2014 HUBBARD MN PUBLIC
TREES DOWN
1100 PM FLASH FLOOD ALVARADO 48.19N 97.00W
07/21/2014 MARSHALL MN PUBLIC
STREET AND BASEMENT FLOODING
1100 PM FLASH FLOOD THIEF RIVER FALLS 48.11N 96.18W
07/21/2014 PENNINGTON MN PUBLIC
OVER 2 INCHES OF RAIN IN ONE HOUR CAUSED STREET FLOODING
THROUGHOUT THE CITY
&&
TGRAFENAThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:48 PM CDT | Severe Thunderstorm Warning | FGF | Polk | 57 min |
| Jul 21, 8:26 PM CDT | Flash Flood Warning | FGF | Polk | 6 hr |
| Jul 21, 8:43 PM CDT | Severe Thunderstorm Warning | FGF | Clay, Norman, Polk | 46 min |
| Jul 21, 8:58 PM CDT | Tornado Warning | FGF | Pennington, Polk, Red Lake | 47 min |
| Jul 21, 9:08 PM CDT | Tornado Warning | FGF | Norman, Polk | 33 min |
| Jul 21, 9:15 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Beltrami, Clay, Clearwater, Mahnomen, Marshall and 4 more | 60 min |
| Jul 21, 10:01 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Beltrami, Clearwater, Hubbard, Lake of the Woods, Mahnomen and 3 more | 59 min |
| Jul 21, 10:14 PM CDT | Special Weather Statement | FGF | Grant | 46 min |
| Jul 21, 10:32 PM CDT | Flash Flood Warning | FGF | Marshall, Pennington, Polk, Red Lake | 8 hr |
| Jul 21, 11:01 PM CDT | Special Weather Statement | FGF | Wadena | 29 min |
| Jul 21, 11:10 PM CDT | High Wind Warning | FGF | Mahnomen, Norman, Pennington, Polk, Red Lake | 5 hr |
| Jul 22, 12:08 AM CDT | Areal Flood Advisory | FGF | Beltrami, Lake of the Woods, Roseau | 7 hr |
| Jul 22, 6:28 AM CDT | River Flood Warning | FGF | Marshall | 3 days |
Nearby
River Flood Warnings in Minnesota, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.